Wisconsin, 2019

Blizzard and Winter Storm in Wisconsin, February 23 to 24, 2019

February 23 to 24, 2019 · NWS GRB · 28 events in 20 counties and zones

A fierce, late-winter storm produced heavy snow, freezing rain, and high winds across much of central and northern Wisconsin on February 23-24 as an area of low pressure rapidly deepened across the Great Lakes. At the height of the storm on the 24th, travel was not recommended across parts of central and northern Wisconsin as blizzard conditions made travel nearly impossible.

Where it happened

Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
71
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A fierce, late-winter storm produced heavy snow, freezing rain, and high winds across much of central and northern Wisconsin on February 23-24 as an area of low pressure rapidly deepened across the Great Lakes. At the height of the storm on the 24th, travel was not recommended across parts of central and northern Wisconsin as blizzard conditions made travel nearly impossible. The combination of ice, snow, and strong winds caused power outages and tree damage in many locations.

Strong winds and near-blizzard conditions shut down a few rural stretches of heavily traveled highways across east-central Wisconsin on February 24, including I-41 in Neenah (Winnebago Co.), where one motorist was killed and 71 others injured in a chain-reaction pileup involving 131 vehicles. This was the largest traffic accident in Wisconsin history.

The accident happened around 11:20 AM CST in the southbound lanes of I-41 at Highway G in Neenah. Cars, pickups, and semitrailers smashed together and sandwiched underneath each other. The interstate wasn't reopened until 3 AM on February 25.

Some of the highest snowfall totals with the two-day storm included 18.9 inches near Eagle River (Vilas Co.), 16.1 inches at Rice Reservoir (Lincoln Co.), 15.9 inches near Argonne, 15.7 inches near Merrill (Lincoln Co.), 15.4 inches in Rhinelander (Oneida Co.), 12.7 near Boulder Junction (Vilas Co.), and 12.5 in Spread Eagle (Florence Co.). Parts of central and east-central Wisconsin received up to one-half inch of ice accumulation in addition to the snow.

Measured wind gusts in the 50 mph to 60 mph range were recorded at many locations, including: 60 mph in Green Bay (Brown Co.); 58 mph in Wausau (Marathon Co.); 57 mph in Kewaunee (Kewaunee Co.); 56 mph in Omro (Winnebago Co.); 53 mph near Zittau (Winnebago Co.), near Monico (Oneida Co.), in Marshfield (Wood Co.), and in Rhinelander (Oneida Co.); 52 mph in Wisconsin Rapids (Wood Co.) and in Manitowoc (Manitowoc Co.); and 51 mph in Appleton (Outagamie Co.) and in Wautoma (Waushara Co.).

New daily snowfall records were set for February 24 in Rhinelander and Wausau. The 10.9 inches in Rhinelander broke the previous record of 5.8 inches that was set in 2017, and the 7.6 inches in Wausau broke the previous record of 7.3 inches that was set in 2017.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Feb 23, 2:24 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Feb 23, 2:24 PM CST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
224 PM CST Sat Feb 23 2019

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Sunday
Issued at 224 PM CST Sat Feb 23 2019

The main and only concern over the next 24 hours will be the major
late winter storm that is forecast to sweep across the region
tonight.

The 19Z MSAS surface analysis showed the strengthening area of
low pressure situated over eastern KS. An inverted surface trough
extended north into western MN with a warm front extended eastward
to just north of the Ohio Valley. The first round of
snow/freezing rain/rain has exited the region and there was a lull
in the precipitation back into northeast IA. While patchy drizzle
or freezing drizzle may still occur this afternoon, it appears
that most areas will be dry through sunset.

The intensifying area of low pressure is forecast to quickly move
northeast from the central Plains to southwest WI this evening and
reach central or eastern Upper MI by daybreak. The lull in the
precipitation will end abruptly early this evening as lift
increases from the approaching low pressure and mid-level Q-G/
frontogenetical forcing increases with the associated negatively-
tilted shortwave trough. Precipitation type remains the biggest
headache, especially across central/far northeast WI where a
wintry mix of freezing rain/sleet/snow to exist. North-central WI
to see mainly all snow tonight (locally heavy at times), while
east-central WI should see mainly rain this evening before the
rain becomes mixed with freezing rain and snow after midnight as
colder air gets pulled south behind the surface low. The main band
of precipitation appears to move through northeast WI between 03Z
and 09Z. Anticipate 8 to 12" of accumulation across north-central
WI tonight, while east-central WI may only see a dusting. It
should be noted that there may be minor flooding issues over east-
central WI where storm drains are clogged and the combination of
rain and melting snow may create some localized issues.

Light snow will continue into Sunday morning as the intense
surface low tracks into southeast Ontario. Perhaps an additional
inch or two (2 to 4 for Vilas County) of accumulation with storm
totals to range from less than an inch over east-central WI, to 12
to 16" over north-central WI. The bigger story for Sunday to be
very strong winds expected between the strong surface low and high
pressure over the northern Plains. Look for sustained west to
northwest winds at 20 to 30 mph north, 25 to 35 mph south with
gusts of 40 to 50 mph by Sunday afternoon. Have issued a Wind
Advisory for counties that are expected to see an inch or less of
snow (practically east-central WI) and allow other current
headlines to incorporate the blowing snow/treacherous travel
conditions. Max temperatures of upper 20s central WI, lower to
middle 30s eastern WI to occur early in the morning with falling
temperatures for the rest of the day.

.LONG TERM...Sunday Night Through Saturday
Issued at 224 PM CST Sat Feb 23 2019

Gusty winds will continue Sunday evening as low pressure pulls
away from the region. Gusts over 40 mph are likely during much of
the evening hours across east-central Wisconsin and the lakeshore,
before diminishing by midnight. Therefore will continue the Wind
Advisory for these areas.

Light snow will continue across north-central Wisconsin along
with blowing snow across the entire area during the evening hours.
The Winter Weather Advisory will continue for portions of north-
central Wisconsin during the early evening hours to account for
the ongoing snow as well as the blowing and drifting. Temperatures
will also plummet Sunday night, falling to around 10 below across
north-central, the single digits below zero across central, and
around zero across east-central Wisconsin and the Fox Valley. The
combination of gusty winds and the cold temperatures will cause
wind chill values to fall to 20 to 30 below zero, which could
necessitate the issuance of a Wind Chill Advisory for much of the
region later Sunday night into Monday morning. The areas with the
coldest wind chills will be across central and north-central
Wisconsin where temperatures are expected to be colder.

Highs on Monday will not recover much, as daytime highs only rise
to 5 to 10 degrees above zero during the afternoon. An even colder
night is in store Monday night as overnight lows sink to 10 to 15
below zero across central and north-central Wisconsin, with lows
in the single digits below zero across east-central Wisconsin and
the lakeshore. Despite the colder temperatures, winds will be
lighter than Sunday night. However wind chill values will still
fall to 15 to 25 below zero Monday night into Tuesday morning,
which may require another Wind Chill Advisory, particularly across
central and north-central Wisconsin.

Temperatures begin to moderate by Tuesday as a low pressure system
tracks through the western Great Lakes region. This low may bring
a few inches of light snow as it passes through Tuesday afternoon
through Wednesday morning as highs moderate into the upper teens
to lower 20s by Wednesday afternoon.

Another low pressure system is slated to track through the western
Great Lakes region late in the week and into the early part of
next weekend. Temperatures will continue to be below normal during
this stretch with a few inches of snow expected from this system.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1210 PM CST Sat Feb 23 2019

Lull in the precipitation for this afternoon, however cigs to
remain IFR/MVFR with patchy drizzle or freezing drizzle.

An approaching winter storm will produce a large area of mixed
precipitation across the area tonight, with ceilings and
visibilities falling to IFR to local LIFR in heavier snow. The
snow is forecast to taper off Sunday afternoon with a slow
improvement to MVFR conditions.

Strong west to northwest winds will produce considerable blowing
and drifting snow Sunday where considerable new snow falls. Have
kept LLWS wording in all TAF sites for tonight into Sunday
morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 6 AM Sunday to midnight CST Sunday night for
WIZ022-038>040-045-048>050.

Winter Storm Warning from 6 PM this evening to 6 PM CST Sunday
for WIZ020-030-031-035>037.

Winter Storm Warning from 9 PM this evening to 6 PM CST Sunday
for WIZ011>013-019-021.

Winter Storm Warning from 9 PM this evening to 9 PM CST Sunday
for WIZ005-010-018.

Winter Weather Advisory from 6 PM this evening to 6 PM CST
Sunday for WIZ073-074.
&&

SHORT TERM.....Kallas
LONG TERM......Kurimski
AVIATION.......Kallas
Hazardous weather outlook, Feb 23, 2:32 PM CST, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
232 PM CST Sat Feb 23 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242045-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
232 PM CST Sat Feb 23 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

A major late winter storm will bring widespread hazardous travel
conditions to the area tonight. Heavy snow is expected in north-
central Wisconsin. Snow and freezing rain are expected from
central through northeast Wisconsin. Mainly rain is expected along
the lakeshore and in east-central Wisconsin, but dense fog is
possible at times in these areas.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Any lingering mixed precipitation will change to snow and the snow
will diminish. However, west to northwest winds gusting to 40 to
50 mph will result in significant blowing and drifting snow at
locations that receive heavy snow overnight. The winds could also
result in damage to trees and power lines in areas that develop a
significant layer of glaze due to freezing rain.

Cold air surging into the region in the wake of the storm, will
combine with the wind, to drive wind chill indices down to 20 to
30 below zero late Sunday night and Monday morning across the
entire area. Despite lower winds, colder temperatures will send
wind chill values down to 15 to 25 below zero Monday night and
Tuesday morning. Wind chills this low indicate that exposed skin
can suffer frostbite in as little as 30 minutes. Wind Chill
Advisory headlines will probably be needed Sunday night and may be
needed Monday night.

Light snow may cause hazardous travel across the region Tuesday
afternoon into Wednesday morning and again Friday into next
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to forward snowfall measurements or icing
to the National Weather Service in Green Bay.

LMZ521-522-541>543-242045-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
232 PM CST Sat Feb 23 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Northwest gales to 45 knots are expected Sunday into Sunday night.
A few storm force gusts around 50 knots are possible.

Kallas/Kurimski

In the hours before

Local storm report, Feb 23, 2:40 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     SNOW             RHINELANDER             45.63N 89.41W
02/23/2019  M4.5 INCH        ONEIDA             WI   BROADCAST MEDIA

            MORNING SNOWFALL TOTAL.

&&

KLJ
Local storm report, Feb 23, 3:05 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
305 PM CST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             THREE LAKES             45.79N 89.16W
02/23/2019  M3.9 INCH        ONEIDA             WI   TRAINED SPOTTER

            SNOW TOTAL FROM OVERNIGHT ENDING AT 11AM.

&&

KLJ
Local storm report, Feb 23, 4:26 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
426 PM CST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     SNOW             WAUSAU                  44.96N 89.63W
02/23/2019  M1.5 INCH        MARATHON           WI   BROADCAST MEDIA

            MORNING SNOW TOTAL. WSAW-TV. LIQUID OF 0.07 INCHES.

&&

KLJ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 winter storm, 8 blizzard, 2 high wind. Local standard time, as filed.

Winter Storm, Vilas

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Vilas forecast zone
Reported by
COOP Observer
Coordinates
46.053, -89.515 (the zone’s center; the record gives no point)

The highest measured snowfall totals in Vilas County included 18.9 inches 4 miles east of Eagle River, 18.2 inches in Eagle River, and 12.7 inches near Boulder Junction.

Winter Storm, Oneida

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Oneida forecast zone
Reported by
COOP Observer
Coordinates
45.706, -89.522 (the zone’s center; the record gives no point)

The highest measured snowfall totals in Oneida County were 15.4 inches in Rhinelander, 13.4 inches in Hazelhurst, and 10.0 inches in Minocqua.

Winter Storm, Lincoln

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Lincoln forecast zone
Reported by
COOP Observer
Coordinates
45.338, -89.735 (the zone’s center; the record gives no point)

The highest measured snowfall totals in Lincoln County were 16.1 inches at Rice Reservoir Number 2, and 15.7 inches west of Merrill.

Winter Storm, Marathon

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Marathon forecast zone
Reported by
COOP Observer
Coordinates
44.898, -89.759 (the zone’s center; the record gives no point)

The highest measured snowfall totals in Marathon County included 11.2 inches from the Eau Pleine Tender, 9.5 inches in Wausau, and 8.7 inches in Mosinee.

Winter Storm, Forest

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Forest forecast zone
Reported by
COOP Observer
Coordinates
45.667, -88.770 (the zone’s center; the record gives no point)

A storm total snowfall of 15.9 inches was measured near Argonne.

Winter Storm, Langlade

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Langlade forecast zone
Reported by
COOP Observer
Coordinates
45.262, -89.072 (the zone’s center; the record gives no point)

A total of 6.1 inches of snow fell near Antigo.

Winter Storm, Menominee

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Menominee forecast zone
Reported by
Unknown
Coordinates
45.004, -88.710 (the zone’s center; the record gives no point)

Winter Storm, Shawano

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Shawano forecast zone
Reported by
Unknown
Coordinates
44.789, -88.765 (the zone’s center; the record gives no point)

Winter Storm, Wood

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Wood forecast zone
Reported by
Unknown
Coordinates
44.455, -90.042 (the zone’s center; the record gives no point)

Winter Storm, Portage

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Portage forecast zone
Reported by
COOP Observer
Coordinates
44.476, -89.501 (the zone’s center; the record gives no point)

The storm produced a total of 7.7 inches of snow fell and there was also 0.5 inch of ice accumulation in Plover. The combination of ice, snow and wind caused power outages and tree damage.

Winter Storm, Waupaca

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Waupaca forecast zone
Reported by
Social Media
Coordinates
44.470, -88.965 (the zone’s center; the record gives no point)

The storm produced 0.3 inch of ice accumulation and 5.2 inches of snow in New London, along with winds estimated as high as 58 mph. The combination of the wind, ice and snow caused considerable tree damage in the area.

Winter Storm, Florence

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Florence forecast zone
Reported by
CoCoRaHS
Coordinates
45.848, -88.398 (the zone’s center; the record gives no point)

The highest measured snowfall totals in Florence County were 12.5 inches near Spread Eagle, and 6.9 inches in Aurora.

Winter Storm, Northern Marinette

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Northern Marinette forecast zone
Reported by
COOP Observer
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

The highest measured snowfall total in northern Marinette County was 7.0 inches in Athelstane.

Winter Storm, Northern Oconto

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Northern Oconto forecast zone
Reported by
Unknown
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

Winter Storm, Southern Marinette

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Southern Marinette forecast zone
Reported by
Unknown
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

Winter Storm, Southern Oconto

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Southern Oconto forecast zone
Reported by
Unknown
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

Winter Storm, Waushara

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Waushara forecast zone
Reported by
Unknown
Coordinates
44.113, -89.243 (the zone’s center; the record gives no point)

Winter Storm, Winnebago

When
February 23, 6:00 PM CST to February 24, 6:00 PM CST
Where
Winnebago forecast zone
Deaths
0 direct, 1 indirect
Injuries
0 direct, 71 indirect
Reported by
Law Enforcement
Coordinates
44.069, -88.645 (the zone’s center; the record gives no point)

A massive chain-reaction pileup occurred in localized whiteout conditions along a stretch of I-41 in Neenah. A total of 131 vehicles were involved in the accident, 71 people were hospitalized and one person was killed after he exited his vehicle.

Blizzard, Vilas

When
February 24, 2:00 PM CST to 6:00 PM CST
Where
Vilas forecast zone
Reported by
AWOS
Coordinates
46.053, -89.515 (the zone’s center; the record gives no point)

Snow and blowing snow caused whiteout conditions in Vilas County for most of the afternoon. A gust to 44 mph was recorded at Eagle River Union Airport.

Blizzard, Oneida

When
February 24, 2:00 PM CST to 6:00 PM CST
Where
Oneida forecast zone
Reported by
ASOS
Coordinates
45.706, -89.522 (the zone’s center; the record gives no point)

Snow and blowing snow caused whiteout conditions in Oneida County for most of the afternoon. Gusts to 53 mph were recorded near Monico and at Rhinelander-Oneida County Airport.

Blizzard, Forest

When
February 24, 2:00 PM CST to 6:00 PM CST
Where
Forest forecast zone
Reported by
COOP Observer
Coordinates
45.667, -88.770 (the zone’s center; the record gives no point)

Snow and blowing snow caused whiteout conditions in Forest County for most of the afternoon. A gust to 41 mph was recorded near Wabeno.

Blizzard, Lincoln

When
February 24, 2:00 PM CST to 6:00 PM CST
Where
Lincoln forecast zone
Reported by
AWOS
Coordinates
45.338, -89.735 (the zone’s center; the record gives no point)

Snow and blowing snow caused whiteout conditions in Lincoln County for most of the afternoon. Some power lines were downed by strong winds, and gusts to 43 mph were recorded at both Merrill Municipal Airport and Tomahawk Regional Airport.

Blizzard, Langlade

When
February 24, 2:00 PM CST to 6:00 PM CST
Where
Langlade forecast zone
Reported by
AWOS
Coordinates
45.262, -89.072 (the zone’s center; the record gives no point)

Snow and blowing snow caused whiteout conditions in Langlade County for most of the afternoon. A gust of 37 mph was recorded at Langlade County Airport in Antigo.

Blizzard, Marathon

When
February 24, 2:00 PM CST to 6:00 PM CST
Where
Marathon forecast zone
Reported by
ASOS
Coordinates
44.898, -89.759 (the zone’s center; the record gives no point)

Snow and blowing snow caused whiteout conditions in Marathon County for most of the afternoon. Some power lines were downed by strong winds around Weston and Schofield, and a gust of 58 mph was recorded at Wausau Municipal Airport.

Blizzard, Wood

When
February 24, 2:00 PM CST to 6:00 PM CST
Where
Wood forecast zone
Reported by
ASOS
Coordinates
44.455, -90.042 (the zone’s center; the record gives no point)

Snow and blowing snow caused whiteout conditions in Wood County for most of the afternoon. Some power lines were downed by strong winds, and a gust of 53 mph was recorded at Marshfield Municipal Airport.

Blizzard, Portage

When
February 24, 2:00 PM CST to 6:00 PM CST
Where
Portage forecast zone
Reported by
Law Enforcement
Coordinates
44.476, -89.501 (the zone’s center; the record gives no point)

Snow and blowing snow produced whiteout conditions in Portage County for most of the afternoon, and strong winds caused power outages.

High Wind, Brown

When
February 24, 3:00 PM CST to 6:00 PM CST
Where
Brown forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
44.474, -87.993 (the zone’s center; the record gives no point)

High winds blew from the west. Sustained wind speeds were as high as 44 mph, with a gust to 60 mph.

High Wind, Kewaunee

When
February 24, 3:00 PM CST to 6:00 PM CST
Where
Kewaunee forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Unknown
Coordinates
44.483, -87.514 (the zone’s center; the record gives no point)

High winds blew from the west, gusting as high as 60 mph.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Winter Storm, Winnebago2019-02-2430MaleOutside/Open AreasIndirect

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2019Every state in 2019This day in weather historyWarnings in Wisconsin, February 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 809496, 809497, 809498, 809499, 809500, 809501, 809502, 809505, 809506, 809507, 809508, 809510, 809511, 809512, 809513, 809514, 809515, 809516, 809435, 809436, 809437, 809438, 809439, 809440, 809441, 809442, 809431, 809433.